Coming Off Oramorph And Worsening Pain

Home Forums General Coming Off Oramorph And Worsening Pain

Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #47406
    Hope
    Participant

    I had my oramorph dose upped 18 months ago and while it did ease
    My pain it gave me agoraphobia symptoms along with panicky feelings
    and keep crying . I have been gradually cutting down but still having
    The panic, crying and scared feelings . The worse thing is my pain has
    become so bad I don’t feel as if I can carry on.

    Anyone else come off of oramorph or any other drug and suffered worsening pain ? I’m waiting to see someone but I need help now .
    Any advice please, I can’t tolerate the pain and don’t know what to do.

    #47407
    Lc
    Participant

    Hi Hope,
    Bless you, I have had some terrible times with some drugs, being on morphine most people find at lower doses is ok, the trouble always starts coming off. and it seems worse the longer your been on it. Just cut it down in very small doses,i found that even then you may get side effects, but personally i found that i stick to that dose until side effects stopped, then start again coming down until you completely come off of it. and i just ride the effects and just go with it.and when you get your appointment to see someone about trying a different drug to replace the oramorph, I think these are just side effects of the drug.but make it as urgent call to see your gp or pain clinic so you get the right treatment, and replacement drug so you are not in so much pain.
    i understand you need to try all these things to see what meds work for you best with the least side effects, it would not hurt to try mindfulness course or some other form of relaxation /visualization that helps keep you relaxed and not in such a panic over what your going through at the moment. well it helps me, or watch /listen to light hearted tv/music that makes you feel good , something else to distract your mind away from what your going through untill you get the help you need,Let us know how you get on. Take care and best wishes, Lee

    #47408
    Hope
    Participant

    Hi Lee , Thanks for replying. I can’t have any more drugs
    at the minute as I’m on a lot as it is .
    Just wish I was off the oramorph, it’s an awful drug .
    I’m afraid that I won’t be able to get off of it because of the pain but
    I need to get off because of the mental problems it’s giving me.

    I do watch tv a lot, too tired to do much else but I can’t relax properly.
    Anyone else gone through withdrawal ? Did all your side effects go ?
    I really need to cling on to the thought that I will feel better soon.

    Thanks

    #47411
    Lc
    Participant

    Hi Hope, All the side effects do wear off once you finally come off of oramorph, that’s why you need to come off slowly and get it replaced by another drug that helps you with pain under supervision of GP or pain clinic. but at the end of the day you have to weigh up the pro’s and cons of the drug your on ie does the side effects make you worse than dealing with the pain,which it is with you. it is hard and awful to go through drug withdrawal some are quite mild others are horrendous I have even felt suicidal over some drug withdrawal one was gabapentin that all started after only taken 2 tablets the other morphine with weird dreams ect. but once off, feel better despite the pain. That’s why I stick to the minimum of drugs and use other alternative methods to cope so over the years tried nearly all the painkillers injections ect. which either didn’t work or short lived or had adverse reactions or cannot tolerate. and slowly built up my pain threshold,after 23 years of it is quite high,ive broken fingers and toes and just gone ouch that hurt and not flinched, where as others would be rolling around in agony as it’s the worst pain their in. even had pain clinic say if you can build your pain tolerance up then that’s the best way really as you only need the stronger stuff like oramorph and other morphin stuff when you really needed and it works better for you, then just come off of it again after a couple of weeks. without much trouble.Anyway hope you get sorted soon ,take care and best wishes, Lee

    #47412
    Rosan
    Participant

    Hi Hope, I am sorry to hear about your pain, the side effects can be debilitating and sometimes worse than the condition. I am a member of pain concern forum, you may find a member who has used similar drugs and let you know their input. I have given up on drugs,….

    I wish you and all a pain free 2020 and a good festive season

    #47428
    Gee
    Participant

    Hiya, I am doing the same thing and am having a whole range of issues. I have been on this Devils mixture for 10 plus years and have dropped from 300mg plus per day to 40mg. For what it’s worth I am using 8 paracetamol a day (again) and it does help albeit just a bit. The only thing that seems to give me some relief is distraction although it is seriously hard work if your cured like knack like me all the time. After 2000 plus years of medicine, why are we still so dependent on opium in one form or another? Answers on a postcard! Gee

Viewing 6 posts - 1 through 6 (of 6 total)
  • You must be logged in to reply to this topic.